Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HAART and KS
Sep 9, 2004

Three years ago I had been HIV+ forever, but asymptomatic and very healthy. When I showed clusters of KS lesions to my general practitioner, who was relatively versed in HIV treatment, he insisted that my t-cells were too high for KS to develop. Then two years ago I showed him the lesions again, which had gotten worse... this time he had me get a biopsy which came back positive, and I started chemotherapy and the cocktail at the same time. The KS had effected my feet, legs, and spread to my lymph nodes. I did one year of Doxil, and then one year of Taxol. I had my last chemo treatment 5 months ago, and am feeling almost well again -- but I have to wonder what are my chances of being functional enough to return to work and maintain my job. Should I expect to need ongoing chemotherapy? As far as I know there just aren't very many people out there at this point in HAART who even develop KS anymore, or who have it treated when it is in its advanced stages.

Response from Dr. Henry

You right in that we don't see as much KS and it usually but not always in seen in persons with lower CD4 counts. Many patients can return to full functional status after treatment for KS though some have some lingering problems from the chemotherapy. HIV therapy can also often help out KS so that is something to consider if KS problems return. KH



Previous
Memory Loss, Stumbling, Nodding off
Next
Early HIV infection and facial wasting

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement